Ask The Doctor > Questions & Answers > Antibiotic and Steroid for conjunctivitis

Antibiotic and Steroid for conjunctivitis

Patient: I believe I have conceived. The only problem is that I’m extremely worried because I tracked my ovulation and had sex three times during my ovulation. During this time I also contracted conjunctivitis in both of my eyes. The doctor prescribed me betamethasone and levofloxacin opthalmic drops to use four times a day. I used these drops for four days and my conjuntivitis went away. I am worried now though because I didn’t realize that they are both considered class C drugs by the FDA. Is there a chance that these drugs for the short time that I used them and also conceived at the same time would cause harm or problems to my fetus?I never mentioned to the doctor that I may be pregnant because I did not realize it at the time.

 

 

Symptoms: I am not having symptoms. I took a pregnancy test four days early and there was a faint line. I will take another one in two days.

 

 

Doctor: Thank you for your query.The steroid and antibiotic may have an effect on the developing fetus, although there are no documented studies available of the possible effects on human fetus. If you don’t want to take risk then you may opt for an abortion or the other option may be to closely follow the pregnancy through out with regular scans to see if the fetus is developing normally.Hope that answers your query. Have a good day.

 


Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment